Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2001, 11:34 AM EST for Worth County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 11:34 AM EST (16:34 UTC)
- Expired
- Mar 12, 2001, 12:00 PM EST
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Worth County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 121635 SVRTLH GAC321-121700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1134 AM EST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WORTH COUNTY IN GEORGIA * UNTIL NOON EST... * AT 1134 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ABOUT 4 MILES EAST OF PUTNEY...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POULAN...SYLVESTER BY 1140 AM EST... SUMNER...SHINGLER BY 1145 AM EST... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3161 8398 3137 8399 3136 8368 3161 8372 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:40 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 12, 9:40 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 AM EST MON MAR 12 2001 CURRENT: WATER VAPOR IMAGERY/RUC COMPOSITE SHOWED SPLIT FLOW W/ NRN STREAM UPPER LOW OVER NE/SD LIFTING NEWD & SRN STREAM UPPER LOW RETROGRADING TOWARD SRN CA COAST. SUBTROPICAL JET...DIVERGENT FLOW ALOFT & SURFACE BOUNDARY DRAPED FROM LOW OVER NRN LA SEWD INTO NRN GULF COMBINING TO TRIGGER SEVERAL CLUSTERS OF CONVECTION...SOME STRONG OVER PORTIONS OF AL/MS/LA WHICH IS WHERE SPC HAS ISSUED SVR TSTM WATCHES INTO THE LATE MORNING HOURS. ACTIVITY HAS BEEN MOVING ENE ABOUT 45 KTS. OTHW...TEMPS IN THE 50S & GENERALLY LOW OVERCAST W/ AREAS OF BR...EXCEPT FOR IMMEDIATE COAST & SE BIG BEND WHERE SKIES WERE P/CDY W/ TEMPS IN THE 60S. DEWPTS ALSO RECOVERING OVER FL ZONES AS BOUNDARY LIFTS SLOWLY NWD. ZFP: MAIN CONCERNS TODAY ARE SEVERE WX POTENTIAL...POPS & TEMPS. LATEST SPC SWODY1 OUTLOOK PLACES ENTIRE CWFA IN SLIGHT RISK. BASED ON RADAR TRENDS...INHERITED POPS LOOK JUSTIFIED...ESPECIALLY OVER THE AL/NRN 1/2 OF GA ZONES W/ CATEGORICAL. WILL LOWER POPS OVER FL ZONES TO GOOD CHANCE W/CHANCE E AS BEST CHANCES FOR CONVECTION WILL BE FROM THIS EVE THRU TUE MORNING AS THE COLD FRONT NEARS. TEMP FCST TRICKY & WILL BE DETERMINED WHERE SURFACE BOUNDARY SETS UP THIS AFTN. CURRENT THINKING IS TO LOWER MAXIMA A CAT OR TWO OVER SE AL/NRN 1/2 SW GA ZONES & LEAVE FL ZONES AS IS. UPDATES TO ZFP & HAZ WX OUTLOOK WILL BE ISSUED LATER THIS MORNING. MARINE: BUOYS JUST BELOW SCEC CRITERIA AS TIGHTER PRESSURE GRADIENT JUST W OF LOCAL WATERS SLOWLY TRANSLATES EWD THIS AFTN/EVE. WILL RAISE SCEC FOR ERN LEGS ON 1030 AM CWF & MAKE MINOR ADJUSTMENTS TO WINDS & SEAS. FIRE WEATHER: NO CONCERNS. .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
In the hours before
Special weather statement, Mar 12, 6:00 AM EST, 5 hours 34 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST MON MAR 12 2001 SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. ADDITIONAL STORMS WILL BE POSSIBLE TODAY AS A WEAK WARM FRONT LIFTS NORTH INTO GEORGIA. THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY THREAT WILL BE FROM STRONG DAMAGING WINDS. STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ADDITIONAL RAINFALL FROM THE THUNDERSTORMS MAY CONTRIBUTE TO RIVER FLOODING ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MME
Special weather statement, Mar 12, 11:22 AM EST, 12 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1122 AM EST MON MAR 12 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHWEST GEORGIA AHEAD OF A WARM FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHERN MISSISSIPPI AND EASTERN LOUISIANA AHEAD OF A COLD FRONT WILL MOVE EASTWARD INTO SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND ACROSS THE FLORIDA PANHANDLE AND BIG BEND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... HOWEVER INCREASED LOW LEVEL WIND SHEAR MAY SUPPORT THE DEVELOPMENT OF ISOLATED TORNADOES OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR WITH SOME OF THE THUNDERSTORMS. STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL FROM THE THUNDERSTORMS MAY EXACERBATE THE RIVER FLOODING ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:13 AM EST | Severe Thunderstorm Warning | TAE | Dougherty | 32 min |
| Mar 12, 11:59 AM EST | Severe Thunderstorm Warning | TAE | Tift | 31 min |
| Mar 12, 4:51 PM EST | Tornado Warning | TAE | Early, Miller, Seminole | 24 min |
| Mar 12, 5:14 PM EST | Tornado Warning | TAE | Decatur, Miller, Seminole | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.